Ecstasy Addiction Treatment Help
Name
Phone
Email
City
State
Seeking Help For:
What Is The Age Of Individual Needing Help With Ecstasy Addiction?
General Situation:
Preferred Contact Method?Phone Email

Teens and Ecstasy

Teens and ecstasy use are a deadly combination which has been linked to a substantial number of overdose deaths across the United States within the past several years; these occurrences are likely due to the common misconception that is held by many adolescents - which is that using this powerful synthetic stimulant is safe. Ecstasy (MDMA), can be taken orally, sublingually, snorted, or injected; regardless of the method of administration, teens that use ecstasy are at a high risk for many dangerous and potentially deadly side effects. The only way to help to curtail teen ecstasy use is to educate parents about the dangers, symptoms and side effects that are related to this powerful synthetic stimulant.

Side Effects and Symptoms of Teen Ecstasy Use

Dry mouth -this side effect occurs because ecstasy use can leave a teen extremely dehydrated; it is at this point that the teenager may begin to exhibit symptoms such as sunken eyes, racing heartbeat, extreme thirst and dangerously low blood pressure.

Jaw-clenching-this side effect involves the nerve that is located in the jaw which is referred to as the trigeminal nerve; jaw clenching is reported to occur in this particular nerve as a direct response to the changes in serotonin levels in the body that occur with ecstasy use.

Exhibiting hyperthermia- when a teen that uses ecstasy says that are cold when they are not in a cold environment, it is often because of the overheating that is caused by vasoconstriction; this condition causes surface level blood vessels to begin to constrict, which decreases the ability of the body to release excessive heat. Other symptoms of hyperthermia include but are not limited to: dizziness and lightheadedness, blurry vision, and an increase in body temperature.

Rapid Heartbeat-this effect occurs when a teen uses ecstasy because MDMA has been reported to stimulate the fight or flight response in the sympathetic nervous system.

Heightened emotional responses that are out of character in the adolescent-many teens who use ecstasy have reported experiencing extreme euphoria and having a sense of empathy for others which is above what they would normally exhibit.

Exhibiting hyper-alertness- Many teens who use ecstasy report being flooded with sudden bursts of energy that races throughout their body. One of the physical effects of these sudden energy bursts is eye twitching, which is referred to as Nystagmus; additionally, when a person who is using MDMA becomes hyper they may also experience symptoms such as dilated pupils and a racing pulse.

Profuse sweating-this effect is the result of ecstasy use raising a teen's body temperature; it is at this point that the MDMA user may begin sweating as a result of feeling flushed and becoming extremely overheated.

Crashing-many teens who use ecstasy will experience a noticeable "crash" as they are coming down from the stimulant; symptoms that are related to crashing may include extreme fatigue, weak muscles, insomnia, depression, and nausea. In some teen ecstasy users, this "crash" period can occur shortly after MDMA wears off and will cause the adolescent to feel an overwhelming sense of fear and to be noticeably weepy.

Hyponatremia (water intoxication)- this side effect of teen ecstasy use occurs as the result of a person drinking high amounts of water while sweating profusely, which could potentially cause swelling as the fluid begins to enter the individual's brain cells; in some instances, this swelling can cause cerebral hemorrhaging, which could result in death. The initial symptoms of water intoxication may include, but are not necessarily limited to: nausea, fatigue, pale skin, impaired mental response, muscle cramps or spasms.

Exhibiting a high degree of agitation-this side effect that is related to teen ecstasy use is most often related to a practice that could potentially be life-threatening; this practice is referred to as "stacking" or taking multiple doses of the synthetic stimulant. Stacking has been reported to cause a great number of ecstasy users to experience seizures and strokes, which could be fatal.

Long -Term After Effects of Teen Ecstasy Use

Depression- is one of the most significant long term side effects that is related to teens and ecstasy use, as has been revealed by scientific research which was conducted through interviews with over 3,800 10th graders in Canada; data that was collected indicated that the teens in the study who reported taking ecstasy and various other types of stimulants were up to 70% more likely to suffer from depression for up to a year after they last reported using the drugs. These research findings were reported to be consistent with other similar studies which reported about the negative side effects that are related to teen ecstasy use.

Neurotoxicity-these long term side effects of teen ecstasy use encompasses the damage that can occur to the central nervous system as a direct result of ingesting MDMA; these symptoms may be manifested cognitively as memory loss or impaired thinking. Although researchers have not been able to specifically identify what causes neurotoxicity in a teen ecstasy users brain, definitive conclusions have been reached in relation to MDMA and memory loss; whether the memory loss is permanent is a subject that is still open for debate.

Insomnia, paranoia, and anxiety- these particular side effects of teen ecstasy use have been reported to occur long after the adolescent has taken their last dose of MDMA, along with headaches, dizziness, confusion and a host of other negative long term effects from the drug. Many teenagers who were former ecstasy users have confirmed that the above listed symptoms have been bona fide long term side effects that they have experienced upon withdrawing from the synthetic stimulant.

Ecstasy overdose- While an ecstasy overdose is unlikely to result in death, it could cause a wide host of potentially dangerous and unpleasant symptoms; problems urinating, profuse sweating and painful muscle cramps are among the less serious side effects of an ecstasy overdose. By far, the most serious symptom of an ecstasy overdose is that the body could enter into a state of hyperthermia; it is at this point that various different organs of the body could be damaged.